Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 20, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 22, 2009, 2:18 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 22, 2009, 4:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2009, 2:18 AM PST (10:18 UTC)
- In effect from
- Nov 22, 2009, 4:00 AM PST
- Expired
- Nov 22, 2009, 12:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 221018 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 318 AM MST SUN NOV 22 2009 IDZ007-008-222000- /O.NEW.KMSO.WI.Y.0020.091122T1200Z-091122T2000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 218 AM PST SUN NOV 22 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ACROSS THE CAMAS PRAIRIE...INCLUDING GRANGEVILLE...AND THE LOWER HELLS CANYON AND SALMON RIVER REGION. HIGHER ELEVATIONS COULD EXPERIENCE STRONGER GUSTS AT TIMES THROUGHOUT THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KMSO 221944 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1244 PM MST SUN NOV 22 2009 IDZ007-008-222045- /O.EXP.KMSO.WI.Y.0020.000000T0000Z-091122T2000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1144 AM PST SUN NOV 22 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WIND SPEEDS HAVE DECREASED THIS AFTERNOON TO BELOW ADVISORY CRITERIA BEHIND THE PASSAGE OF A COLD FRONT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON HOWEVER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 21, 1:46 PM PST, 12 hours 32 minutes earlier.
Area forecast discussion, Nov 21, 1:46 PM PST, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
246 PM MST SAT NOV 21 2009
.DISCUSSION...SHOWER ACTIVITY IS EXPECTED TO WANE THIS EVENING AS
A SHORTWAVE RIDGE BUILDS AHEAD OF AN APPROACHING UPPER LEVEL
TROUGH. THIS WILL ALLOW SKIES TO CLEAR ENOUGH TO SEE A QUICK DROP
IN TEMPERATURES AFTER SUNSET AND THE POTENTIAL FOR SOME VALLEY FOG
FORMATION...MAINLY IN NORTH CENTRAL IDAHO VALLEYS.
THE UPPER LEVEL TROUGH IS EXPECTED TO BEGIN TO MOVE THROUGH THE
NORTHERN ROCKIES DURING THE DAY SUNDAY. THIS FEATURE WILL BE
ACCOMPANIED WITH A STRONG UPPER LEVEL JET AND SURFACE COLD
FRONT...WHICH WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE
WIDESPREAD PRECIPITATION OVER MOST ALL OF WESTERN MONTANA AND
NORTH CENTRAL IDAHO. TEMPERATURES ARE EXPECTED TO REMAIN COOL
ENOUGH THAT ALL BUT THE LOWEST VALLEYS (BELOW 2500 FEET) SHOULD
SEE PRECIPITATION FALL AS SNOW. THE MOST FAVORABLE DYNAMICS WITH THIS
SYSTEM WILL BE FOCUSED OVER NORTH CENTRAL IDAHO HOWEVER...AND THUS
THE BEST SNOW PRODUCTION IS EXPECTED OVER THE CLEARWATER AND
BITTERROOT MOUNTAINS. IN ADDITION TO EXPECTED ACCUMULATING
SNOW IN THESE AREAS...GUSTY SOUTHWEST TO WEST WINDS WILL CREATE LOWERED
VISIBILITY AND HAZARDOUS DRIVING CONDITIONS OVER PORTIONS OF
NORTHCENTRAL IDAHO AND WESTERN MONTANA. A WINTER WEATHER ADVISORY
HAS BEEN ISSUED...PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER
DETAILS. THE UPPER LEVEL TROUGH WILL MOVE EASTWARD OVERNIGHT
SUNDAY...BRINGING A NORTHWESTERLY FLOW OVER THE REGION. WHILE THE
HEAVIEST PRECIPITATION SHOULD COME TO AN END...THERE IS THE
POSSIBILITY OF BANDED PRECIPITATION DEVELOPING IN TO MONDAY.
TUESDAY THROUGH SUNDAY...A SHORTWAVE TROUGH WILL PASS TO THE NORTH
ALONG THE MONTANA CANADIAN BORDER ON TUESDAY BRINGING A CHANCE FOR
PRECIPITATION IN NORTHWEST MONTANA BEFORE A HIGH PRESSURE RIDGE
BEGINS TO OVERTAKE THE REGION. THIS HIGH PRESSURE HAS BEEN SHOWING
SIMILAR TIMING AND SLIGHTLY DIFFERENT AMPLITUDES BETWEEN THE ECMWF
AND THE GFS. THE AMPLIFYING RIDGE WILL POSE A THREAT OF WIDESPREAD
VALLEY FOG STARTING WEDNESDAY MORNING. MODEL PLAN VIEWS AND CROSS
SECTIONS SHOW ENERGY PASSING THROUGH THE RIDGE WEDNESDAY MORNING...
WHICH COULD INHIBIT VALLEY INVERSION DEVELOPMENT...HOWEVER...MODEL
SOUNDING FOR THE SAME TIME FRAME DO SHOW INVERSIONS
INITIATING...SO WILL KEEP THE MENTION OF FOG IN THE FORECAST. HIGH
PRESSURE LOOKS TO LINGER INTO THURSDAY WITH DRIER...SUBSIDING AIR
AND STRONG INVERSIONS FORECAST BY MODEL SOUNDINGS. THIS IS
SOMEWHAT DIFFERENT FROM YESTERDAY...BUT THESE FEATURES WOULD
PROMOTE FOG ON THURSDAY. WILL CONTINUE TO MONITOR FOG POTENTIAL
ESPECIALLY FOR THE GLACIER PARK INTERNATIONAL AIRPORT AND THE
MISSOULA AIRPORT AS HOLIDAY AIRLINE TRAVEL MAY BECOME ADVERSELY EFFECTED.
&&
.AVIATION...STRONG WEST-SOUTHWEST SURFACE WINDS WILL CONTINUE THROUGH
EARLY SATURDAY EVENING AND CLOUDS WILL BE ON THE INCREASE AS THE
NEXT PACIFIC WEATHER SYSTEM PUSHES INTO THE NORTHERN ROCKIES. SNOW
SHOWERS WILL START TO SPREAD ACROSS THE IDAHO PANHANDLE AND
NORTHWEST MONTANA SUNDAY MORNING...MOSTLY AFTER 22/1200Z. THE
REMAINDER OF WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL SEE
SHOWERS SPREAD AREAWIDE LATER MIDDAY SUNDAY. SIGNIFICANTLY
LOWERED CEILINGS AND REDUCTIONS IN VISIBILITY WILL BE POSSIBLE
WITH HEAVIER SNOW SHOWERS AT THE TERMINALS. SURFACE WINDS WILL
REMAIN BREEZY... BUT TO A LESSER DEGREE THAN WINDS OBSERVED ON
SATURDAY. OBSCURATIONS OF MOUNTAINS AND PASSES CAN BE EXPECTED.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 8 AM TO 11 PM MST SUNDAY FOR
LOWER CLARK FORK REGION.
WINTER WEATHER ADVISORY FROM 8 AM TO 11 PM MST SUNDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
ID...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR
OROFINO/GRANGEVILLE REGION.
WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...PALLISTER
LONG TERM....KITSMILLER
AVIATION...NOLTENearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.